Madwolf and others who might be able to help, please read

Discussion in 'Fibromyalgia Main Forum' started by bakron, May 21, 2003.

  1. bakron

    bakron New Member

    I was attempting to herx using the OLE and thought I was doing ok with it all. However, I developed a really severe sinus infection so quickly after (just today) and have really been feeling pretty miserable most of the week since beginning the OLE. I haven't had a sinus infection in about 3 years, since I have been going to an allergist and receiving immunotherapy injections for the specific antigens that I am allergic to (a number!). Now, I'm not sure what to do. I stopped the OLE.

    I saw my doctor today, and she placed me on Cipro and gave me a cortisone injection to ease the inflammation. I have had one terrible week with all kinds of new symptoms and just wanted relief. I didn't tell my doctor about the attempt with OLE to herx. Maybe I was just a little scared to tell her (?).

    I have seen so many posts on the message board about how Cipro and cortisone are "bad" for people with FMS, but then noted the post by Madwolf in Nov 2002 regarding Cipro, and that post made be feel so much better about taking the Cipro! Thanks Madwolf. However, I'm still not sure about the Cortisone and would like some more "expert" opinions on this issue. I was absolutely desperate when I saw my doctor and before I did the search on this site regarding Cipro and Cortisone.

    Guess I’m just a little confused, tired, miserable, and scared about this dd and need to vent my insecurities.

    My questions:

    1. Will the cortisone negatively affect my illness?
    2. What about my immunotherapy shots; should I continue? I haven't heard much about this type of therapy and how it could negatively or otherwise affect my FMS. My FMS doctor (internist) believes that there is no problem continuing with them.

    Any help with these questions would be appreciated. Thanks.
  2. Plantscaper

    Plantscaper New Member

    I never could tolerate allergy shots, although, I took them for about 3-4 months, and ended up going to the hospital, from their use.. Were you doing well on them?

    I haven't mixed that with the OLE, so there might be a problem with that..OLE dried up my sinuses, and I haven't had any sinus infections since being on it..(had one about every 6 weeks last year, pre-OLE) and has cleared my sinuses more than any other treatment..but I am not mixing it with anything but Quercitin/Bromelain..

    But, you need to treat your sinus infection, presently..and I hope you will improve, soon..I have never taken cortisone, but they say that short-term use is OK>>>You know that Cipro treats mycoplasma and if you have that, you may herx from it...

    Sorry, I can't be of more help,
    ~~Amelia~~
  3. bakron

    bakron New Member

    Thank you both for your comments they were definitely helpful. I have been on the shots for all of the 3 years and have been doing well on them as far as not having sinus flares from allergies.

    Plantscaper, you may have a point there with the possible interaction between the shots and the OLE, I hadn’t thought much about it (foggy brain doesn’t help). I did have mycoplasma pneumonia, so maybe I will herx on the Cipro.

    We are also heading to high desert tomorrow and will be there until this next Tuesday, so I’m hoping that my sinuses will totally recuperate while there (usually feel really good when we are there). Thanks again to you both!